Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 13, 1993, 8:22 PM CDT for Cherokee County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1993, 8:22 PM CDT (01:22 UTC)
- Expired
- Sep 14, 1993, 1:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Cherokee County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- NaN m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 140123 FFWTUL OKC021-091-101-140630- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 822 PM CDT MON SEP 13 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...CHEROKEE COUNTY...MCINTOSH COUNTY...MUSKOGEE COUNTY HEAVY RAINS OF 2 TO 3 INCHES HAVE OCCURRED IN PARTS OF THE WARNED AREA AND MODERATE TO HEAVY RAIN IS EXPECTED TO CONTINUE IN THE WARNED AREA FOR SEVERAL MORE HOURS. FLOODING OF LOW-LYING AREAS IS LIKELY IN THESE COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:34 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 13, 2:34 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON SEP 13 1993
LRG AREA OF PCP CONTINUED OVER MOST OF FA. BATCH OF RW/TRW DVLPED
ALONG H3 JET WELL AHEAD OF FNT FROM CNU TO NORTH OF OKC. GUD MOIST
CONV AHEAD OF FNT SO STORMS SHUD CONT TO DEVLP REST OF THE
AFTERNOON. MORN MODELS WERE FASTER IN LIFTING OUT UPPER SYS AND
MOVING FNT. FNT MADE GUD PROGRESS THIS MORN...MOVNG ABT 30 KNTS
BETWEEN GCK-GAG. FNT HAS SLOWED SOME THIS AFTERNOON WITH GUSTY S
WNDS AHEAD OF FNT NOT VEERING MUCH. MODELS IN GENERAL AGREEMENT IN
MOVING FNT INTO SE OK BY MORN. REMNANTS OF LIDIA WILL MOVE INTO NE
TX FAR SE OK ALONG WITH FNT. WILL GO ALONG WITH NMC QPF EST BUT
FEEL AREA OF 4+ INCHES CUD EXTND INTO EC-SE OK. NEARLY 4 INCHES OF
RAIN WAS REPORTED IN NORTHERN OSAGE CNTY FROM THIS MORNINGS RAINS
AND FROM 1 TO 2 INCHES WILL BE COMMON OVER THE AREA BEFORE HVY PCP
FROM THE FRONT ENTERS THE AREA. THREAT FOR FF NOT AS HI AS
OTHERWISE WUD BE SINCE ITS BEEN FAIRLY DRY...BUT FEEL FFA IS NEEDED
DU TO PSBL ENHANCMENT BY LIDIA AND HISTORY OF PAST HVY PCP EVENTS.
FRONT WILL PROB ENTER FA BY 6PM WITH WNDSHFT THRU TUL ARND
9PM...AND THRU MLC ARND MID. FNT WILL END CHC FOR HVY RAIN BUT R-L
WILL LINGER INTO TUE MORN. WILL FOLLOW NGM TMPS/POPS FAIRLY CLOSELY
THRU FCST.
/13
TUL 051/055 045/070 051 +400
MLC 061/065 045/070 049 +61-
BVO 050/053 042/070 XXX +300
IDB 072/074 053/070 XXX ++32
.OK...FFA ZNS 26>30 xREST OF THE AFTERNOON AND THIS EVE.
FFA ZNS 31>34-40 TONIGHT.In the hours before
Special weather statement, Sep 13, 7:50 PM CDT, 32 minutes before
OKZ026>034-040-140130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 750 PM CDT MON SEP 13 1993 TORNADO WATCH NUMBER 858 IS NO LONGER IN EFFECT FOR THE FOLLOWING EASTERN OKLAHOMA COUNTIES... IN NORTHEAST OKLAHOMA... CREEK...OSAGE...PAWNEE AND WASHINGTON.
Special weather statement, Sep 13, 7:53 PM CDT, 29 minutes before
OKZ026>034-040-140130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 750 PM CDT MON SEP 13 1993 TORNADO WATCH NUMBER 858 IS NO LONGER IN EFFECT FOR THE FOLLOWING EASTERN OKLAHOMA COUNTIES.J.. IN NORTHEAST OKLAHOMA... CREEK...OSAGE...PAWNEE AND WASHINGTON.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:23 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 52 min |
| Sep 13, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 32 min |
| Sep 13, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 42 min |
| Sep 13, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 51 min |
| Sep 13, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 46 min |
| Sep 13, 8:22 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee | 5 hr |
| Sep 13, 10:38 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Sep 14, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| Sep 14, 1:17 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 43 min |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.